Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 37, NWS Quad Cities, IA

July 17, 2007Johnson County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jul 17, 2007, 7:20 AM CDT for Johnson County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2007, 7:20 AM CDT (12:20 UTC)
Expired
Jul 17, 2007, 1:15 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Whole counties

County Johnson County, IA

The radar

The Quad Cities radar (KDVN), 84 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.3 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 171221
FFWDVN
IAC103-171815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
720 AM CDT TUE JUL 17 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSON COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF IOWA CITY...

* UNTIL 115 PM CDT

* AT 716 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  LINE OF THUNDERSTORMS WITH HEAVY RAIN CAPABLE OF PRODUCING FLASH
  FLOODING IN THE WARNED AREA. AN ADDITIONAL 1 TO 2 INCHES OF RAIN   
  MAY FALL THROUGH THE MORNING HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CORALVILLE...TIFFIN...SWISHER...SOLON...SHUEYVILLE...OXFORD...
  OAKDALE AND NORTH LIBERTY

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.

LAT...LON 4151 9182 4151 9138 4185 9138 4185 9182

$$

MAYES
2 follow-up statements
000 
WGUS73 KDVN 171419
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 AM CDT TUE JUL 17 2007

IAC103-171815-
JOHNSON IA-
917 AM CDT TUE JUL 17 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
JOHNSON COUNTY...

AT 914 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE RAIN HAD ENDED ACROSS JOHNSON COUNTY. ALERT GAGES SHOW THAT 
CLEAR AND RAPID CREEKS ARE RISING QUICKLY...BUT ARE STILL BELOW 
FLOOD STAGE.

MORE THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE IOWA MINNESOTA 
BORDER AND MOVE SOUTHEAST. THESE STORMS MIGHT AFFECT JOHNSON COUNTY 
OVER THE NEXT SEVERAL HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TIFFIN...
SWISHER...SOLON...SHUEYVILLE...OXFORD...OAKDALE...NORTH LIBERTY AND
CORALVILLE

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.

LAT...LON 4151 9182 4151 9138 4185 9138 4185 9182

$$

08
000 
WGUS73 KDVN 171815
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
113 PM CDT TUE JUL 17 2007

IAC103-171823-
JOHNSON IA-
113 PM CDT TUE JUL 17 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 115 PM CDT FOR JOHNSON
COUNTY...

THE JOHNSON COUNTY SHERIFF INDICATED THAT 140TH STREET JUST WEST OF 
ELY ROAD HAD SOME WATER ON IT BUT WAS PASSABLE AS OF 11 AM. NO 
FURTHER REPORTS OF FLOODING HAVE BEEN RECEIVED.

LAT...LON 4151 9182 4151 9138 4185 9138 4185 9182

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:30 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jul 17, 3:30 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 AM CDT TUE JUL 17 2007

.DISCUSSION...
LATEST SFC ANALYSIS WAS INDICATING QUASI-STATIONARY FRONT EXTENDING
FROM CENTRAL SD...THEN SOUTHEASTWARD BISECTING IA FROM NORTHWEST TO
SOUTHEAST...AND THEN ACRS CENTRAL IL. NICE MID TO UPPER 60/AROUND
70 SFC DPT POOL ALONG AND SOUTH OF THIS FEATURE...AS WELL AS
PRESSURE FALL MAXIMUM NOTED OVER NORTHEAST IA INTO FAR SOUTHWEST WI.
THIS PRESSURE FALL PATTERN HIGH-LIGHTING THE WAY OF FRESHLY FORMED
ELEVATED MCS OVER SOUTHEAST MN. THIS FEATURE INDUCED AND PROPAGATING
ALONG BACKED AND INCREASED WESTERLY 20-25KT LLJ CONVERGING OVER
SOUTHEAST MN INTO NORTHEASTERN IA. THIS AREA ALSO ALONG EASTERN EDGE
OF MID LEVEL MU CAPE LAYER MAX...THUS HELPING ELEVATED THTA-E FEED
WITH THIS UPSTREAM SOURCE REGION. WILL GO WITH CATEGORICAL POPS FOR
THE NORTH HALF AND EVEN MUCH OF THE WESTERN CWA WITH CONTINUED LLJ
SUPPORT AND MID LEVEL INSTABILITY THROUGH MID MORNING BEFORE
DIURNALLY WANING. WILL INCLUDE HEAVY RAIN OR SIGNIFICANT STORM
WORDING THIS MORNING IN THESE AREAS...WITH POTENTIAL OF AN ELEVATED
HAILER. ALTHOUGH EXPECT NORMAL DIURNAL DECREASE IN THE LOCAL CWA
THIS MORNING...WOULD NOT BE SURPRISED IF LINGERING MCS REFLARES AND
BECAME SEVERE JUST EAST AND SOUTHEAST OF THE ARE OVER NORTHEAST AND
CENTRAL IL BY LATE MORNING.

AFTER THAT...IDEAL MCS SET-UP CONTINUES OVER MUCH OF IA...
SOUTHERN MN AND IL THROUGH AT LEAST THE MID WEEK PERIOD. TODAY...
IDEAL DIFFLUENT NORTHWEST UPPER FLOW ALONG THE EDGE OF CENTRAL
PLAINS AND ROCKIES HEAT DOME...SHOULD USHER DOWN ANOTHER DISTURBANCE
/SEEN ON W/V IMAGERY OVER SOUTHEAST SASK. CANADA/ DOWN ACRS
NORTHERN IA BY THIS EVENING. THIS WAVE AS WELL AS ASSOCIATED 75 KT
UPPER JET-LET SKIRT DOWN ACRS MN THIS EVENING WILL BE THE UPPER
LEVEL TRIGGER...AND REFOCUSING LLVL THTA-E RICH FLOW CONVERGING ON
AREAS FROM SOUTHWEST MN...INTO CENTRAL AND SOUTHEAST IA THIS
AFTERNOON AND EVENING SHOULD BRING ABOUT ANOTHER ROUND OF MCS
DEVELOPMENT IN OR NEAR/JUST UPSTREAM/ THE CWA. MAIN COMPLEX WILL
PROBABLY FORM ALONG NORTHWEST IA/MN BORDER...BUT CAN SEE MORE SCTRD
ACTIVITY TAKING OFF IN CENTRAL INTO SOUTHEAST IA AS WELL LATE THIS
AFTERNOON. MASSIVE MID TEEN C H85 MB DPT POOL FEEDING UP AND
ENGULFING THE ENTIRE AREA...AND PW/S PROGGED TO BE OVER 1.6-1.7
INCHES SPELL MORE HEAVY RAIN THIS AFTERNOON AND TONIGHT. THIS ON TOP
OF THE 1-4 INCH RAINFALL ROUND LAST NIGHT...AND THE ONE ABOUT TO
HAPPEN THIS MORNING WHICH COULD EASILY BE ANOTHER 1-3 INCHES IN
PORTIONS OF THE FCST AREA. WILL EXTEND THE FLASH FLOOD WATCH UNTIL
AT LEAST 12Z WED...AND WITH CONTINUING MCS SET UP LASTING WELL INTO
WED NIGHT SUGGESTING THE WATCH WILL PROBABLY HAVE TO BE EXTENDED
EVEN FURTHER.

FCST SOUNDINGS ALONG WITH PROGGED LOW TO MID LEVEL SHEAR AND FLOW
FIELDS SUGGEST THIS AFTERNOON/S ACTIVITY WILL HAVE A GOOD CHANCE OF
BEING SVR AGAIN...ESPECIALLY WITH RESPECT TO DAMAGING WINDS UP TO AT
LEAST 70 MPH. TORNADIC POTENTIAL MAY BE THERE TOO ALONG ANY
BOUNDARIES OR DISCONTINUITY LINES.      ..12..

&&

.AVIATION...
DEVELOPING MCS SE MN AND NE IA TO PRODUCE INTERVALS OF THUNDERSTORMS
FOR TAF LOCATIONS WITH SOME POTENTIAL FOR HAIL THROUGH 16Z WITH
DBQ/CID/MLI DIRECTLY IN MOST FAVORED AREA.  MVFR AND BRIEF IFR
CONDITIONS THROUGH 16Z IN STRONGER TSRA/SHRA WITH CEILINGS
500-2000FT AND VISIBILITIES 1 TO 3 MILES.  GENERAL VRF CONDITIONS
MOST LOCATIONS THROUGH 21Z...THEN NEW STRONG CONVECTION BLOSSOMING
OVER AREA INTO LATE EVENING HOURS WITH ISOLATED AREAS OF MVFR AND
IFR CONDITIONS.     ..NICHOLS..

&&

DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FOR EASTERN IOWA EXTENDED TO WEDNESDAY
MORNING.
IL...FLASH FLOOD WATCH FOR NORTHWEST AND WEST CENTRAL ILLINOIS
EXTENDED TO WEDNESDAY MORNING.
MO...FLASH FLOOD WATCH FOR FAR NORTHEAST MISSOURI EXTENDED TO
WEDNESDAY MORNING.

&&

12/NICHOLS
Hazardous weather outlook, Jul 17, 5:05 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
505 AM CDT TUE JUL 17 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-181000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
505 AM CDT TUE JUL 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FAVORABLE SET UP WILL PRODUCE ROUNDS OF THUNDERSTORMS THAT WILL
IMPACT MUCH OF THE AREA THIS MORNING...AND THEN AGAIN LATER THIS
AFTERNOON AND TONIGHT. STRONG TO SEVERE STORMS WITH DAMAGING WINDS OF
TO 70 MPH OR HIGHER...AND QUARTER SIZE HAIL WILL IMPACT AREAS ALONG
AND WEST OF THE MISSISSIPPI RIVER AND NORTH OF A KEOSAUQUA...TO
MONMOUTH LINE THROUGH 9 AM CDT. THE REST OF THE AREA WILL EXPERIENCE
STRONG STORMS THROUGH LATE MORNING WITH WIND GUSTS TO 50 MPH AND HAIL
UP AT LEAST HALF INCH IN DIAMETER. LOCALLY HEAVY RAIN OF 1 TO 2
INCHES CAN ALSO BE EXPECTED FROM THE STRONGER STORMS...ESPECIALLY
ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR. THIS MAY CAUSE SOME
URBAN OR SMALL STREAM FLOODING...OR EVEN FLASH FLOODING IN AREAS THAT
ALREADY RECEIVED HEAVY RAINFALL MONDAY AFTERNOON AND NIGHT.

MORE STORMS ARE EXPECTED TO REFORM ACROSS MUCH OF IOWA THIS
AFTERNOON AND EVENING. LATEST INDICATIONS SUGGEST MOST OF THIS
ACTIVITY WILL BE ALONG AND NORTH OF A LINE FROM FAIRFIELD...TO
MONMOUTH THIS AFTERNOON AND TONIGHT. IF TEMPERATURES CAN WARM UP
INTO THE MID TO UPPER 80S...THESE STORMS WILL ALSO HAVE THE ABILITY
TO PRODUCE DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL FROM 3 PM TO
10 PM TONIGHT. AN ISOLATED TORNADO MAY ALSO OCCUR FROM ANY STRONG
STORM MOVING ALONG A STALLED BOUNDARY.

REPEATED HEAVY RAIN PRODUCING THUNDERSTORMS WILL INCREASE THE RISK
OF FLASH FLOODING AND RIVERS FLOWING OUT OF THEIR BANKS TODAY AND
TONIGHT. AN ADDITIONAL 1 TO 4 INCHES OF RAIN MAY OCCUR BY WEDNESDAY
MORNING IN SOME LOCATIONS. A FLASH FLOOD WATCH HAS BEEN EXTENDED FOR
THE ENTIRE AREA THROUGH WEDNESDAY MORNING.

THE STORM PREDICTION CENTER HAS THE ENTIRE AREA IN A SLIGHT
RISK FOR SEVERE WEATHER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY THROUGH THURSDAY...ADDITIONAL UPPER LEVEL DISTURBANCES WILL
MOVE ALONG A FRONTAL BOUNDARY WAVERING THROUGH THE REGION...PRODUCING
MORE EPISODES OF SHOWERS AND THUNDERSTORMS. THE POTENTIAL CONTINUES
FOR MORE HEAVY RAIN RESULTING IN ADDITIONAL FLOODING. THERE WILL
ALSO BE A CONTINUED RISK FOR SOME STORMS TO REACH SEVERE LEVELS...
ESPECIALLY WEDNESDAY AFTERNOON AND EVENING.

THE STORM PREDICTION CENTER HAS INCLUDED THE ENTIRE AREA IN A
SLIGHT RISK FOR SEVERE WEATHER WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND AGAIN TONIGHT FOR MUCH
OF THE AREA. REPORTS OF SEVERE WEATHER AND FLOODING RELAYED TO THE
WEATHER SERVICE WOULD BE MUCH APPRECIATED.

12

In the hours before

Special weather statement, Jul 17, 5:50 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
550 AM CDT TUE JUL 17 2007

IAZ066>068-078-ILZ015-024-171200-
CLINTON IA-LOUISA IA-MERCER IL-MUSCATINE IA-ROCK ISLAND IL-SCOTT IA-
550 AM CDT TUE JUL 17 2007

...STRONG WINDS...

A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE AREA
THROUGH 7 AM. PRIOR TO THE ARRIVAL OF THE STORMS...A GUST FRONT WITH
STRONG NORTH WINDS OF 30 TO 45 MPH WILL MOVE THROUGH WHICH WILL BLOW
AROUND ANY LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS... AND MAY TAKE DOWN
SMALL TREE LIMBS OR BRANCHES. THE STORMS WILL THEN FOLLOW SHORTLY
THEREAFTER BRINGING TORRENTIAL RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES
AN HOUR...AND ADDITIONAL GUSTY WINDS OF 25 TO 35 MPH AND POSSIBLY A
LITTLE HIGHER. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS...AND
FLOODING OF SOME LOW LYING AND POORLY DRAINED AREAS.

MOTORISTS ARE ENCOURAGED TO BE CAUTIOUS SINCE IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. USE CAUTION IN AND AROUND
STREAMS...CREEKS OR DRAINAGE DITCHES. REMEMBER...DO NOT DRIVE THROUGH
RISING WATER OR IN AREAS WHERE WATER COVERS THE ROAD.

NICHOLS
Local storm report, Jul 17, 6:22 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 AM CDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     HEAVY RAIN       N URBANA                42.22N 91.88W
07/17/2007  M2.36 INCH       BENTON             IA   TRAINED SPOTTER

            RAINFALL MEASURED SINCE MIDNIGHT. ALSO REPORTED THAT THEY
            JUST HAD PEA SIZE HAIL.

&&

MIKEZ
Local storm report, Jul 17, 6:41 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
641 AM CDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HEAVY RAIN       5 E CEDAR RAPIDS        41.97N 91.58W
07/17/2007  M2.71 INCH       LINN               IA   TRAINED SPOTTER

            OVERNIGHT AMOUNT.

&&

MIKEZ
Local storm report, Jul 17, 6:43 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 AM CDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HEAVY RAIN       EDGEWOOD                42.64N 91.40W
07/17/2007  M2.35 INCH       DELAWARE           IA   TRAINED SPOTTER

            24 HOUR AMOUNT.

&&

MIKEZ
Local storm report, Jul 17, 6:44 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 AM CDT TUE JUL 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       5 ENE INDEPENDENCE      42.50N 91.80W
07/17/2007  M1.47 INCH       BUCHANAN           IA   CO-OP OBSERVER

            24 HOUR RAINFALL.

&&

14
Special weather statement, Jul 17, 7:05 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
705 AM CDT TUE JUL 17 2007

ILZ016>018-171300-
BUREAU IL-HENRY IL-PUTNAM IL-
705 AM CDT TUE JUL 17 2007

...STRONG WINDS...

A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE AREA
THROUGH 8 AM. PRIOR TO THE ARRIVAL OF THE STORMS...A GUST FRONT WITH
STRONG NORTH WINDS OF 30 TO 45 MPH WILL MOVE THROUGH WHICH WILL BLOW
AROUND ANY LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS... AND MAY TAKE DOWN
SMALL TREE LIMBS OR BRANCHES. THE STORMS WILL THEN FOLLOW SHORTLY
THEREAFTER BRINGING TORRENTIAL RAIN WITH RAINFALL RATES OF 1 TO 2 INCHES
AN HOUR...AND ADDITIONAL GUSTY WINDS OF 25 TO 35 MPH AND POSSIBLY A
LITTLE HIGHER. THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS...AND
FLOODING OF SOME LOW LYING AND POORLY DRAINED AREAS.

MOTORISTS ARE ENCOURAGED TO BE CAUTIOUS SINCE IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. USE CAUTION IN AND AROUND
STREAMS...CREEKS OR DRAINAGE DITCHES. REMEMBER...DO NOT DRIVE THROUGH
RISING WATER OR IN AREAS WHERE WATER COVERS THE ROAD.

NICHOLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:12 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren63 min
Jul 16, 7:48 PM CDTSevere Thunderstorm WarningDVNLinn42 min
Jul 16, 8:26 PM CDTSevere Thunderstorm WarningDVNVan Buren34 min
Jul 16, 8:50 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan55 min
Jul 16, 9:37 PM CDTSevere Thunderstorm WarningDVNLinn53 min
Jul 16, 9:51 PM CDTFlash Flood WarningDVNLinn4 hr
Jul 17, 4:11 AM CDTSevere Thunderstorm WarningDVNBuchanan64 min
Jul 17, 4:25 AM CDTSevere Thunderstorm WarningDVNBenton, Linn65 min
Jul 17, 4:31 AM CDTSevere Thunderstorm WarningDVNDelaware59 min
Jul 17, 4:54 AM CDTSevere Thunderstorm WarningDVNJones51 min
Jul 17, 5:34 AM CDTFlash Flood WarningDVNLinn6 hr
Jul 17, 7:14 AM CDTFlash Flood WarningDVNBuchanan6 hr

Nearby

Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.